Quote from DutchgirlRN
She is willing to increase my hormone dose but I'm reluctant. She feels I'm better off on a lower dose but feels increasing the dose would help ease the symptoms considerably.
Sounds like you have a very good doc, and my experience was that when I took hormone replacement I did not have symptoms. Of course when I took them orally, I would forget, then remember, then forget again, and for me, that pattern brought back a lot of the "sensitive skin" (okay, acne) that I had had in my twenties. I went to the 30 day injectible, and that worked great (only had to remember once in 30 days or so).
But then I got concerned about the side effects, breast issues, all that stuff. And I figured, I'm over fifty, maybe it is time to just let it go. So I did.
The one thing no one told me about was the atrophy. I thought I had a mild cystitis going! So now I use a cream locally (don't remember to use it as often as prescribed, but I don't have the burning, etc. so I guess it is enough). And I am not taking systemic HRT, which is what I want, what works for me.
And oh, yeah, what you are describing sounds like menopause to me, it was what I experienced, and you definitely are not alone! It does get better. It seemed to me a little more difficult just quitting altogether, but the faster I withdrew the HRT, the soonerthe s/s of menopause relaxed. Now I just have the urge to jump into a cold shower about once every four or five months, if that.
Glad you shared here--it is a sisterhood thing.